I told my psychiatrist that I’ve been feeling numb for the past few weeks; that nothing seems to matter to me anymore. He responded to me by telling me that he has seen some patients feel numb once they achieve a therapeutic level of Clozapine while they are also on Mirapex. He said that the Mirapex can act like an antidepressant and cause emotional flattening. He said that the technical term for it is alexithymia.

I’m going to cut my dose of Mirapex in half for the next week, and then I will go off of it completely. My doctor said that should help within about two weeks. If that doesn’t help, then he wants to reconsider ECT, which I really do not want to do. Fingers crossed for this medication change to help.

2 thoughts on “Fixing The Numbness

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s